Alert archive / West Virginia / Freeze Warnings in 2011

Freeze Warning 3, NWS Charleston, WV

October 29, 201128 counties in West Virginia; 9 counties in Ohio; Buchanan County, Dickenson County, Virginia

NWS Charleston, WV issued this freeze warning at Oct 29, 2011, 2:26 PM EDT for 28 counties in West Virginia; 9 counties in Ohio; Buchanan County, Dickenson County, Virginia. It took effect at Oct 30, 2011, 1:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2011, 2:26 PM EDT (18:26 UTC)
In effect from
Oct 30, 2011, 1:00 AM EDT
Expired
Oct 30, 2011, 9:00 AM EDT
In force
8 hr
Issued by
NWS Charleston, WV
All 39 counties

Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 48 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

890 
WWUS71 KRLX 291826
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
226 PM EDT SAT OCT 29 2011

OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-013>020-024>040-
300230-
/O.NEW.KRLX.FZ.W.0003.111030T0500Z-111030T1300Z/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-
LAWRENCE-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...
HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...GILBERT CREEK...CHATTAROY...
AMHERSTDALE-ROBINETTE...LOGAN...CHAPMANVILLE...MALLORY...
SWITZER...HOLDEN...MAN...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...FLATWOODS...GLENVILLE...WESTON...CLARKSBURG...
BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...MULLENS...OCEANA...
PINEVILLE...BECKLEY...FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...
RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI...
BELINGTON
226 PM EDT SAT OCT 29 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT SUNDAY. 

* HAZARDS...FREEZING TEMPERATURES...MAINLY AWAY FROM THE LARGER
  RIVERS.

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S.

* TIMING...TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING AFTER
  1 AM.

* IMPACTS...SUB-FREEZING TEMPERATURES WILL SEVERELY DAMAGE OR KILL
  CROPS AND OTHER SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT
  TAKEN TO PROTECT THEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
004 
WWUS71 KRLX 300221
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1021 PM EDT SAT OCT 29 2011

OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-013>020-024>040-
301030-
/O.CON.KRLX.FZ.W.0003.111030T0500Z-111030T1300Z/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-
LAWRENCE-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...
HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...GILBERT CREEK...CHATTAROY...
AMHERSTDALE-ROBINETTE...LOGAN...CHAPMANVILLE...MALLORY...
SWITZER...HOLDEN...MAN...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...FLATWOODS...GLENVILLE...WESTON...CLARKSBURG...
BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...MULLENS...OCEANA...
PINEVILLE...BECKLEY...FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...
RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI...
BELINGTON
1021 PM EDT SAT OCT 29 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY...

* HAZARDS...FREEZING TEMPERATURES...MAINLY AWAY FROM THE LARGER 
  RIVERS. 

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING AFTER
  1 AM. SUNDAY MORNING LOWS WILL BE IN THE UPPER 20S TO LOWER 30S
  ACROSS THE LOWLANDS AND SOUTHERN MOUNTAINS...AND IN THE 20S IN
  THE CENTRAL AND NORTHERN MOUNTAINS. TEMPERATURES WILL RISE ABOVE
  FREEZING MOST EVERYWHERE BY 10 AM. 

* IMPACTS...SUB-FREEZING TEMPERATURES WILL SEVERELY DAMAGE OR 
  KILL CROPS AND OTHER SENSITIVE VEGETATION IF PRECAUTIONS ARE 
  NOT TAKEN TO PROTECT THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TRM
782 
WWUS71 KRLX 300809
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
409 AM EDT SUN OCT 30 2011

OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-013>020-024>040-
301300-
/O.CON.KRLX.FZ.W.0003.000000T0000Z-111030T1300Z/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-
LAWRENCE-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...
HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...GILBERT CREEK...CHATTAROY...
AMHERSTDALE-ROBINETTE...LOGAN...CHAPMANVILLE...MALLORY...
SWITZER...HOLDEN...MAN...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...FLATWOODS...GLENVILLE...WESTON...CLARKSBURG...
BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...MULLENS...OCEANA...
PINEVILLE...BECKLEY...FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...
RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI...
BELINGTON
409 AM EDT SUN OCT 30 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* HAZARDS...FREEZING TEMPERATURES...MAINLY AWAY FROM THE LARGER 
  RIVERS. 

* TEMPERATURES...AROUND 30.

* TIMING...TEMPERATURES TO CONTINUE BELOW FREEZING THROUGH 9 AM
  SUNDAY MORNING. TEMPERATURES WILL RISE ABOVE FREEZING MOST
  EVERYWHERE BY 10 AM.

* IMPACTS...SUB-FREEZING TEMPERATURES WILL SEVERELY DAMAGE OR 
  KILL CROPS AND OTHER SENSITIVE VEGETATION IF PRECAUTIONS ARE 
  NOT TAKEN TO PROTECT THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
733 
WWUS71 KRLX 301310
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
910 AM EDT SUN OCT 30 2011

OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-013>020-024>040-
301415-
/O.EXP.KRLX.FZ.W.0003.000000T0000Z-111030T1300Z/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-
LAWRENCE-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...
HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...GILBERT CREEK...CHATTAROY...
AMHERSTDALE-ROBINETTE...LOGAN...CHAPMANVILLE...MALLORY...
SWITZER...HOLDEN...MAN...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...FLATWOODS...GLENVILLE...WESTON...CLARKSBURG...
BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...MULLENS...OCEANA...
PINEVILLE...BECKLEY...FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...
RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI...
BELINGTON
910 AM EDT SUN OCT 30 2011

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES ACROSS MOST OF THE WARNING AREA FELL TO OR BELOW
FREEZING OVERNIGHT. THIS WIDESPREAD FREEZE EFFECTIVELY ENDS THE
GROWING SEASON FOR THE ENTIRE CHARLESTON WEST VIRGINIA COUNTY
WARNING AREA.

A PUBLIC INFORMATION STATEMENT WILL BE ISSUED SHORTLY.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Oct 29, 1:37 PM EDT, 49 minutes earlier.

Area forecast discussion, Oct 29, 1:37 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
137 PM EDT SAT OCT 29 2011

.SYNOPSIS...
SURFACE HIGH PRESSURE BUILDS IN TONIGHT. UPPER LEVEL SYSTEM MONDAY.
HIGH PRESSURE RETURNS TUESDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
LATEST SURFACE MAP SHOWS AN AREA OF LOW PRESSURE OFF THE MID-
ATLANTIC COAST WITH HIGH PRESSURE OVER THE SOUTHERN PLAINS.

THE LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE NORTHEAST AND SHOULD
BE LOCATED NEAR NEWFOUNDLAND BY LATE SUNDAY AFTERNOON. AS THIS
FEATURE MOVES AWAY...THE HIGH PRESSURE WILL BUILD NORTHEAST INTO
THE AREA.

LATEST RADAR MOSAIC AND SURFACE OBSERVATIONS INDICATE THE HEAVIEST
PRECIPITATION HAS ALREADY PULLED NORTHEAST OF THE AREA...WITH ONLY
SOME SCATTERED SNOW/RAIN SHOWERS ACROSS OUR FAR NORTHEAST
COUNTIES.

EXPECT PRECIPITATION CHANCES WILL END THIS EVENING...WITH DRY
CONDITIONS ANTICIPATED AREA-WIDE BY MIDNIGHT.

LIGHT WINDS...WET GROUND AND MOSTLY CLEAR SKIES WILL THEN RESULT
IN THE DEVELOPMENT OF PATCHY DENSE FOG AFTER MIDNIGHT...MAINLY
ALONG THE RIVER VALLEYS AND OTHER FAVORED VALLEY LOCATIONS.

OUTSIDE OF THE AREAS NEAR RIVERS...EXPECT TEMPERATURES WILL FALL
BELOW FREEZING... AND HAVE DECIDED TO GO WITH A FREEZE WARNINGS
FOR ALL LOCATIONS WHICH ARE CURRENTLY STILL INCLUDED IN THE
FROST/FREEZE PROGRAM.

AFTER THE FOG DISSIPATES SUNDAY MORNING...ABUNDANT SUNSHINE AND
COOL TEMPERATURES SHOULD RESULT IN A PLEASANT DAY.

FEEL THE MET NUMBERS ARE TOO WARM FOR TONIGHT AND SUNDAY. HAVE
TWEAKED THE TEMPERATURES TO REFLECT THE MAV TRENDS.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE DRIFTS EAST OVER THE MID ATLANTIC COAST SUNDAY WITH
THE NEXT SYSTEM BEGINNING TO DROP IN FROM THE NORTHERN PLAINS. THIS
WILL BE AN UPPER LEVEL LOW AND SURFACE/LOW LEVEL COLD FRONT THAT
WILL PUSH INTO THE SOUTHERN LAKES AND OHIO VALLEY BY MONDAY. THIS
SYSTEM WILL BE ON THE WANE HOWEVER...WITH THE UPPER CLOSED LOW
FILLING AND DEGRADING INTO AN OPEN WAVE...AND THE COLD FRONT WASHING
OUT AS IT MOVES INTO THE MIDDLE OHIO VALLEY. SHOULD BE ENOUGH
RESIDUAL MOISTURE AND LIFT TO BRING A FEW SHOWERS MONDAY...MIXED
WITH A WET SNOWFLAKE EARLY MONDAY NIGHT WITH THE LAST OF THE POPS
OVER THE HIGHEST ELEVATIONS OF THE NORTHEAST MOUNTAINS.

MOUNTAINS WILL ALSO HAVE A TOUGH TIME RECOVERING IN TERMS OF
TEMPERATURES WITHOUT ANY SUBSTANTIAL WARM AIR ADVECTION IN THE CWA
PRIOR TO THE MONDAY SYSTEM WHICH WILL REINFORCE THE LOWER
THICKNESSES. DESPITE THIS...SHOULD SEE A SLOW RISE IN THE MAX
TEMPERATURES THROUGH THE SHORT TERM FORECAST PERIOD...WITH BETTER
INDICATIONS OF A WARMER AIRMASS COMING BEYOND TUESDAY. ALL IN
ALL...BELOW NORMAL TEMPERATURES ARE EXPECTED THROUGH TUESDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
RATHER TRANQUIL WEATHER IN THE LONG TERM. MODELS INITIALLY START OUT
IN GOOD AGREEMENT WITH A SHORTWAVE TROUGH MOVING THROUGH THE AREA
MONDAY THRU TUESDAY TIME FRAME. THIS WILL CREATE LIGHT PRECIPITATION
ACROSS THE AREA...WITH LIGHT SNOWFALL ACROSS THE HIGHER TERRAIN.
HIGH PRESSURE THEN SETS UP ACROSS THE AREA FOR MID WEEK FOR
DRIER...AND MUCH WARMER WEATHER. MODELS BEGIN TO DIFFER IN THE
EXTENDED WITH THE HANDLING OF NEXT SYSTEM. GFS SWINGS A DEEP TROUGH
THROUGH THE REGION LATE WORK WEEK WHILE ECMWF FORMS A CUT OFF LOW
OVER SOUTH CENTRAL U.S. BEFORE LIFTING IT UP TO THE NORTHEAST
TOWARDS THE REGION. REGARDLESS OF WHICH SOLUTION PANS OUT...WILL
LIKELY SEE A RETURN TO UNSETTLED WEATHER LATE NEXT WEEK.

&&

.AVIATION /18Z SATURDAY THROUGH WEDNESDAY/...
LOW PRESSURE SYSTEM WILL CONTINUE TO PUSH NORTHEAST AWAY FROM THE
AREA...ALLOWING HIGH PRESSURE TO BUILD IN TONIGHT.

AS THE LOW PULLS NORTHEAST...EXPECT AREA OF RAIN/SNOW WITH
MVFR/IFR CONDITIONS CURRENTLY ACROSS THE NORTH WV COUNTIES AS WELL
AS THE NORTHERN AND CENTRAL MOUNTAINS TO ALSO PULL NORTH. BY
00 UTC...EXPECT VFR CONDITIONS WILL BE COMMON ACROSS MOST OF THE AREA.

LIGHT WINDS...WET GROUND AND MOSTLY CLEAR SKIES WILL RESULT IN THE
DEVELOPMENT OF PATCHY DENSE FOG AND IFR/LIFR CONDITIONS
TONIGHT...MAINLY ALONG THE RIVER VALLEYS AND OTHER FAVORED VALLEY
LOCATIONS.

AFTER 12Z SUN...EXPECT FOG AND ANY ASSOCIATED LOW CLOUDS WILL
QUICKLY DISSIPATE...LEAVING VFR CONDITIONS REGIONWIDE.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE: MEDIUM TO HIGH.

ALTERNATE SCENARIOS: DENSE FOG AND ASSOCIATED IFR/LIFR CONDITIONS
COULD DEVELOP LATER THAN CURRENTLY THOUGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  L    L    H    M    M    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  L    L    L    M    L    L    M    H    H    H    H    H
EKN CONSISTENCY  M    H    H    M    M    M    M    M    M    M    M    M
PKB CONSISTENCY  L    L    M    H    H    M    H    H    H    H    H    H
CKB CONSISTENCY  L    L    L    L    L    M    H    M    H    H    H    H

AFTER 18Z SUNDAY...NO WIDESPREAD IFR CONDITIONS ANTICIPATED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WARNING FROM 1 AM TO 9 AM EDT SUNDAY FOR WVZ005>011-
     013>020-024>040.
OH...FREEZE WARNING FROM 1 AM TO 9 AM EDT SUNDAY FOR OHZ066-067-075-
     076-083>087.
KY...NONE.
VA...FREEZE WARNING FROM 1 AM TO 9 AM EDT SUNDAY FOR VAZ003-004.

&&

SYNOPSIS...KTB/JSH/SL
NEAR TERM...JSH
SHORT TERM...26
LONG TERM...SL
AVIATION...JSH
Hazardous weather outlook, Oct 29, 10:16 AM EDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1016 AM EDT SAT OCT 29 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-301430-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
1016 AM EDT SAT OCT 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD FREEZING TEMPERATURES ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIDESPREAD FREEZING TEMPERATURES ARE POSSIBLE SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Freeze Warnings in West Virginia, 2011Freeze Warnings in Ohio, 2011Freeze Warnings in Virginia, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.